MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM XXXX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM XXXX CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.There is no malfunction of the device nor is there any report of injury to the vessel.
 
Event or Problem Description
On (b)(6) 2016 at 5pm, a (b)(6) female patient weighing (b)(6), suffered a st-elevation myocardial infarction (stemi).The patient arrived at the hospital at 6:43pm via emergency medical services.The patient's temperature (at 7pm) prior to the ivtm therapy was 37.1°c.Anti-shivering medication was administered before cooling temperature management began.The thermogard console was set to a target temperature of 32°c.A zoll quattro catheter was inserted at 7:10pm, into the left femoral vein.Following the insertion of the catheter, it was reported that at 7:16pm, the patient experienced a ventricular fibrillation (vf).The patient received a shock and the event ended a minute later.The event was reported to have been resolved without sequelae.It was reported that it possible that the guidewire could have touched the right side of the patient's heart, contributing to the arrhythmia.It was also noted that the event could have been related to the patient's acute anterior stemi.At 9:04pm that evening, the patient reached target temperature.Catheter was removed on (b)(6) 2016, at 12:30pm.

Brand Name
ZOLL IVTM XXXX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6091601
Report Number3010617000-2016-00804
Device Sequence Number1360102
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age46 YR
Patient Weight65